MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SDDRIVE SCREWDRIVER T25; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SDDRIVE SCREWDRIVER T25; SCREWDRIVERS
Model Number 314.118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device used in a veterinary case - no patient information will be reported.Device available for evaluation: device received.Occupation: reporter is a j&j employee.A review of the device history records has been requested and is currently pending completion.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Veterinary complaint: it was reported that on (b)(6) 2021, during a hardware removal on a dead horse, the stardrive screwdriver t5 broke.It is unknown if there was surgical delay.Procedure outcome is unknown.No patient consequence.This complaint involves one (1) device.This report is for one (1) sd drive screwdriver t25.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: background: veterinary complaint: it was reported that on march 8, 2021, during a hardware removal on a dead horse, the star-drive screwdriver t5 broke.It is unknown if there was surgical delay.Procedure outcome is unknown.No patient consequence.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the sddrive screwdriver t25 (p/n: 314.118, lot number: 5214296) was received at us cq.Visual inspection of the complaint device showed the dowel pin had come out and the shaft had partially come out of the handle.Device failure/defect was identified.Dimensional inspection: a dimensional inspection was not performed due to the dowel pin being missing.Document/specification review: 314_118 rev g (current) and rev b (manufactured) were reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the dowel pin had come out and the shaft had partially come out of the handle.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: device history lot : part number:314.118.Synthes lot number: 5214296.Supplier lot number: n/a.Release to warehouse date: 21apr2006.Expiration date: n/a.Manufactured by synthes brandywine.No ncrs were generated during production.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SDDRIVE SCREWDRIVER T25
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11613904
Report Number2939274-2021-01679
Device Sequence Number16943055
Product Code HXX
UDI-Device Identifier10886982188557
UDI-Public(01)10886982188557
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.118
Device Catalogue Number314.118
Device Lot Number5214296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1